Would Geodon show up on a ua as a benzo

Discussion in 'Fibromyalgia Main Forum' started by goodguess25, Jan 26, 2010.

  1. goodguess25

    goodguess25 New Member

    I am trying to figure out my step daughters ua today. Had to bring her to the hospital because she was stoned and sluring her words her eyes kept closing and she was just not right. Anyways I got the result of thc and benzo her doctor never called me back. I am no saint and played around as a kid with pot so I do know how it effects people. I can't tell if her gedon played a big role in her manner today. All her other drugs are at night and zoloft and remron, and proazsion are not benzo still confused on the antiphysotic class. Sorry just really concerned
  2. slammed

    slammed Member

    i checked Geodon and it sounds like a safe enough drug, but anything can be abused, so if it were that way, it's possible the symptoms you described could be from that. it's a med to treat a big problem(schizophrenia) so i would think it's pretty powerful; if so, and taken more than prescribed, you would see neg symptoms, i would think. idk if it shows as a benzo, but probably not bc it is not a benzo, is it?

    re Remeron: this is also a big-time drug, an anti-depressant also used to treat sleep disorder(puts you to sleep); why would she need zoloft, another anti-depressant, along with Remeron? these are two big downer-type drugs, and the Geodon might be that way too(i don't know this for sure). but if so, that's three big downers, and this could account for closing eyes and word slurring , even without abusing anything else.

    i would check with her doctor about the drug combinations and their Total effect of perhaps too much down-regulating.

    you say you"got the result of the thc and benzo" but you didn't say what they are.

    Bottom line: step one- rule out too many downers in the list of meds
    step two- inquire about the prescribing of Remeron and Zoloft together; they both produce sleep states.

    best wishes / slammed
  3. Geodon is just that- an anti-psychotic. If you feel the need to, and it never hurts, ask her doctor.... but, I'm quite confident it would not show up as a benzodiazepine class of drug... In fact, my sister has been tested at the hospital, while on a whole gamut of drugs for her bi-polar disorder, and it came back "fine" (and she HAD smoked marijuana a little less than a week before entering the ER.. so she expected a positive THC result.. but it was negative.)

    My sister takes Geodon, also, along with Topamax (for migraines and as a 'mood stabilizer')...

    As for the person who asked up above why your stepdaughter would be put on more than one anti-depressant, it's not uncommon... and especially in psychiatric illnesses such as bi-polar disorder- they know that a singular approach to BIpolar disorder, does not end up 'stabilizing' the person, or keep them from cycling. They are trying to balance out not just sleep, but 'the highs & lows" mania, and depression.

    My sister was treated a couple of times, by clueless doctors, on just one anti-depressant... the results were NOT pretty (violent rages, throwing chairs, scissors (at me!), punching walls, etc.. ) Some had a sedation effect, she was nearly impossible to move, etc.

    When her Geodon is increased, and sometimes, 'just because'... she drives everyone nuts (including herself, sometimes.. it's sad) because she will be extremely antsy.... but it IS better than seeing her in bed for weeks, even months at a time.

    Anyhow, to reiterate, no, I don't believe an anti-psychotic would show up as a benzo on a UA.

    Benzo abuse would definitely cause the drowsy appearance, slurring of words, etc...

    Remeron, since you said it's a nighttime drug, is the other one I too, agree with the above poster about- I was nearly comatose on that damned drug, on a beginning dose, or just above. I had a LOT of health problems while on it, and for 11 days after it, as well..

    Why didn't the doctor at the hospital tell you yes or no? I assume he asked what medications she was on, and if so, he probably told you she was positive on her UA for THC and a Benzo drug, because he knew these were not medications she was prescribed.

    There ARE false positives, A LOT. There has been case after case of people with systemic yeast, testing positive for minute amounts of alcohol on blood tests, firefighters, police officers, etc have tested (false) positive for AMPHETAMINE drugs, due to COLD MEDICINE... inhalers, for asthma, are another common culprit, that can possibly cause a false positive for amphetamines, on a drug test... and then the innocent have to be suspended, higher attorneys, hope for the best.. that they don't lose their jobs, due to this...

    There are others, those are just examples... but, I don't know what to make of your situation, but to my own knowledge.... for what it's worth... none of the medications she is on, (I'm not familiar with that last one, the pro- whatever)... the benzo's I'm aware of are ativan, xanax, klonopin, valium..

    Hope that helps...
  4. goodguess25

    goodguess25 New Member

    apparently she been using someone xanax her med are loked in my room so she dos not hurt herself. Its a long story but geodon is used also as a mood stablizer with her zolfot. her remron for sleep and her prazsoin is used for her nightmares(ptsd) she is also manic depression and few other diagnoises. sorry I haven't been replying but home is like war zone right now